# SDR CA020611005

- Difficulty date: April 25, 2002
- Submitted: July 30, 2002
- Operation: General aviation
- Make and model: Piper PA-31-325
- Aircraft time: 11,015 hours
- Engine: Lyc TIO540F2BD
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Case
- Condition: Damaged
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ON ENGINE BUILD-UP TO INSTALL THE PROP DEICE BRUSH BLOCK BRACKET ASSEMBLY. ONE OF THE BOLTS THAT GO THROUGH THE CASE HAD TO BE REMOVED. THE THREADS OF THE BOLT WERE MARKED UP. ON FURTHER INVESTIGATION IT WAS FOUND THAT THE BOLT HAD BOTTOMED OUT IN THE HELICOIL INSERT. TOO LONG OF A BOLT WAS USED. NEW HELICOIL WAS INSTALLED AND PROPER BOLT LENGTH WAS USED.
